Strange experience

Had a not so nice experience last night and wondered if anyone has experienced similar?

During the night I kept waking up with a racing pulse and felt like my heart was going to jump out of my chest and a strange shaky/jittery feeling. It felt like I was shivering inside, like my blood was shivering shaking around my body.

We went out last night and I did have a few glasses of wine plus I ate a rich meal (salty, sugar & gluten) I wonder wether it was anything here that caused this? I have tried to become gluten free although thus week I have fallen off that wagon dramatically!!

My levothyroxine was increased about 5 weeks ago, it could be this?

It was a scary experience and I guess I just want to hear if others have experienced similar?

13 Replies

  • How do you feel today? My first thought is that it sounds like your increase may have made you go a little bit hyper.

    I was strictly gf for a year and didn't notice any reaction or difference when I began eating gluten again.

    Good luck. It can take time to get the dose right.

  • Thanks Punctured, I've been reading various posts on here and you could be right with the hyper thing as it seems an increase can cause a hypo/hyper swing. Blooming scary though!!

    I'm feeling fine now thank you :-)

  • I know that feeling and its not very plesant is it - seeing as it take approx 6 weeks for any increase to really get into your system then, like puncturedbicycle, I would say your increase is to much.

    You dont say what you was increased to and from. If you let us know then maybe we can offer you a way of tweeking this to suit you better.

    Moggie x

  • Hi Moggie

    I was only increased by 25mg from 100 - I now take 125mg. To be honest, until last night I was feeling so much better, even cleaning the house when I came home from work! I'm hesitant to tell specialist/GP as I don't want to go back down to 100mg as I didn't feel this was enough. Wondering wether to take the extra 25mg every other day? I think I shall continue as I am for a bit longer and see how I go. Felt a bit strange for half an hour today, felt really hot and kind of dizzy but not exactly dizzy if you can understand that?! Sort of cloudy head feeling!!

  • It seems like I need to be almost right up against overcorrected to feel really good. Sometimes you go a little over and then you don't feel well (but in a different way then when too low) but it can take some trial and error. It sounds like 100/125 might be right for you, or at least worth a go.

    Good luck!

  • Hi

    I had a similar thing happen when I went from 125mcg levo to 150

    It was about a month after taking the 150

    I got really bad palpitations and a shaking and trembling feeling inside, it was quite severe.

    It went on for a couple of days so I reduced back to 125mcg and it subsided.

  • Yep I agree again with puncturedbicyle again but would suggest cutting your 25mcg tablet in half and taking 112.5mcg's daily. The cleaning up thing (being able to do it with no trouble) is always a tell tale sign for me that I am over medicated, as is the heart issues I can suffer with. Some on here are very sensitive to thyroid medication and its a fine line we tread getting the balance just right.

    Give 112.5 or alternate 100/125 a go and see if things settle down, it may take a week or so but you should notice the difference by then.

    Moggie x

  • Thanks for the advice - I think I'll see how I go over the next few days and if these scary moments continue, I'll decrease the Levo x

  • That's fine but I will warn you that I did not act quickly enough why I was over medicated and my heart has taken a lot more time to recover than it would have done had I reduce as soon as it started. I think the more stress you cause your heart the longer it takes to right.

    Moggie x

  • I hear you Moggie, thank you, I'll bear this in mind. Hope you are well x

  • just an additional thought - many report that they are intolerant to alcohol on Levo too...

    best wishes Jane :D

  • Anymore than one glass of wine and I am the same also if I eat to much to late at night. Horrible.

  • Yes I used to get this and I would also get a thing where during a light sleep my heart almost stopped and then it would do a massive thump and I would wake up suddenly. This was when I was really hypo and Ill though. It was horrible and very scary. Haven't had it happen side starting NDT. It does sound similar to hyper symptoms though that you are experiencing but it could be drink mixed with the medication.

You may also like...